Nebraska, 2018

Flash Flooding and Flood in Nebraska, September 1 to 3, 2018

September 1 to 3, 2018 · NWS GID · 17 events in 12 counties and zones

A mesoscale convective system produced pockets of high winds and wind damage just after midnight on this Saturday morning. During the evening hours of Friday, scattered small clusters of multi-cell thunderstorms occurred over southwest Nebraska and northwest Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$140,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

A mesoscale convective system produced pockets of high winds and wind damage just after midnight on this Saturday morning. During the evening hours of Friday, scattered small clusters of multi-cell thunderstorms occurred over southwest Nebraska and northwest Kansas. The clusters over southwest Nebraska were moving to the east and the clusters over northwest Kansas were moving northeast. Between 10 and 11 PM CST, as these two areas of thunderstorms, and their outflows, began to merge, thunderstorm coverage began to increase as new thunderstorms formed between McCook and Lexington. The increase in coverage resulted in storm mergers and the formation of a larger multicell mesoscale convective system. Between 11 PM and 12 AM CST, the orientation of the MCS temporarily became northeast to southwest as new cells continued to develop along the Platte River. The MCS then morphed more into a circular shape as it moved northeast along Highway 30 from Grand Island to Columbus. Initially, some low-end severe hail occurred in parts of Furnas and Phelps counties, but as the MCS matured, severe winds became dominant. Powerful downburst winds occurred in portions of Kearney, Adams, Hall, Hamilton, and Merrick counties. The highest measured wind gust was 69 mph at a home weather station near the town of Norman. Other measured gusts included 58 mph at the Grand Island airport and 60 mph at the Hastings airport. Widespread wind gusts between 50 and 57 mph occurred surrounding these areas and even far away from where the thunderstorms actually occurred. Winds were measured at 50 mph as far south as Red Cloud. Large tree limbs were snapped off in some spots around Grand Island and in Central City. Near the Platte River, just south of Central City, large tree limbs fell on a house and landed on top of vehicles.

These storms formed along and ahead of a Canadian cold front. The flow aloft was west-southwest from California to Maine and low in amplitude. There was no strong forcing aloft affecting the Central Plains. Before the thunderstorms moved in, temperatures were in the middle 70s with dewpoints in the lower 70s. Mid-level lapse rates were very steep, near 8.5 C/km. This resulted in very high instability with MUCAPE of 3000-4000 J/kg. Deep layer shear was around 30 kt.

This thunderstorm event was the first of several episodes of heavy rain which led to a very wet start of September for portions of south central Nebraska. Later in the evening on this Saturday, waves of thunderstorms formed over north central Kansas and repeatedly moved northeast into south central Nebraska with the greatest persistence south and east of Hastings. These waves of heavy rain continued through the night. There was a break from heavy rain during the day Sunday, but the next episode of heavy rain moved in Sunday evening. By daybreak on Monday, September 3rd, rainfall amounts totaled 3 to 5 inches across portions of northern Franklin, southern Adams, and southern Clay counties, as well as most of Fillmore, Webster, Nuckolls, and Thayer counties. This resulted in localized flash flooding with low spots in some county roads being washed out and Highway 4 being closed between Carleton and Davenport. As water drained into the headwaters of the Little Blue River, the river rapidly rose with minor flooding occurring. At Deweese, the river gauge peaked at 10.86 ft during the day Monday. Flood Stage is 10.0 ft.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 31, 11:28 PM CST, 32 minutes earlier.

Area forecast discussion, Aug 31, 11:28 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1228 AM CDT Sat Sep 1 2018

.UPDATE...
Issued at 856 PM CDT Fri Aug 31 2018

A few thoughts regarding the rest of tonight (through sunrise):
Be prepared to hear/read this a LOT over the next several days,
but we are in the midst of a very tricky/challenging weather
pattern as far as predicting the "exact" timing and likelihood of
rain/thunderstorm activity.

Focusing solely on the rest of tonight, the very basic/general
story is that there will be a gradual increase in
shower/thunderstorm activity as the night goes on, as the coverage
of mostly-sub-severe storms continues to increase off to our west
over western NE/KS as of this writing. With time, some of this
activity will spread east into our coverage area (CWA), with
additional "new" storm development possible overhead. As noted by
preceding day-shifter, forcing is not particularly strong, but
the presence of a series of weak waves moving in from the west
should be sufficient to generate at least isolated-to-scattered
activity. Did not have the confidence to advertise "likely" 60+
percent rain chances/PoPs into any particular area overnight, but
did make some modest 10-20 percent increases in PoPs across
especially our northern half versus previous forecast. The vast
majority of storms should not be severe tonight, but agree with
SPC in maintaining a broad Marginal Risk to account for the
possibility of some marginally severe hail and (perhaps to a
slightly-lesser extent) wind. Will defer to upcoming night shift
to modify the going forecast for Saturday daytime and beyond.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 330 PM CDT Fri Aug 31 2018

Aloft: RAP dynamic tropopause animations...aircraft data and WV
imagery showed low-amplitude WSW flow over most of the CONUS with
the mean longwave trof axis from Sask down thru the Pac NW. There
is a small low over Nrn CA/NV. This low will open up as it heads E
across NV into UT tonight into tomorrow. This will result in more
of a pronounced Wrn trof by 00Z/Sun that will extend from MT to
AZ/NM.

Surface: A weak low was analyzed over SD with a weak cool front
extending WSW thru the Neb panhandle into WY-UT-NV. A sfc trof
extended S thru Cntrl Neb into Wrn KS. The low will fill with the
front sagging SE into the CWA tonight. This front will be just E
and S of the CWA by 00Z/Sun and cont to weaken. Meanwhile...very
weak high pres will settle over Neb tomorrow.

Rest of this afternoon: Hot. Humid over S-cntrl Neb. The KSU
mesonet site near Beloit hit 102F early this afternoon. 100F at
Jewell. With this cirrostratus moving thru N-cntrl KS now per IR
satellite...those locations probably won't get any hotter.

The atms should remain capped in the wake of this AM's tstm
activity which produced a lot of vivid CG strikes.

Tonight: Increasing clds as svrl CAMs and the HRRRX ensemble
suggest sct tstms will move thru mainly after 10 PM. SPC has a
MRGL risk for svr and it seems reasonable given the MUCAPE from
the 09Z SREF is fcst btwn 1500-3000 J/kg. Effective deep lyr shr
will be 30-40 kt. While a shortwave trof is not fcst to move
thru...the RRQ of an 85 kt jet streak over MN will move over the
Cntrl Plns.

It will be another warm/muggy night.

Sat: Any tstms lingering at dawn should exit the CWA to the E
during the AM. With the front bisecting the CWA most of the
day...can't rule out an isolated shwr or two developing at any
time...but much of the daytime hrs should be dry. By 4 PM sct
tstms should develop with the greatest chance near the front (from
N-cntrl KS to near HJH).

SREF MLCAPE is fcst btwn 2000-2500 J/kg with effective shear near
40 kt. 0-3 km SRH is fcst 150-200 m2/s2. So while the primary
convective mode should be multicell...a supercell or two can't be
ruled out.

Temps will drop back to near normal behind the front...but it
will still be humid.

.LONG TERM...(Saturday night through Friday)
Issued at 330 PM CDT Fri Aug 31 2018

Aloft: A longwave trof will remain over the Wrn USA with a
subtropical high over the E. Early week will be more amplified
with SW flow over the Cntrl Plns. Mid-late week will be more WSW.
Multiple low-amplitude shortwave trofs will exit the Wrn trof.

Surface: Another weak cool front will move into the CWA Sun. That
front will dissipate Mon with a stronger front fcst to arrive Wed.
High pres will briefly move in Thu then it's back to the warm
sector Thu-Fri.

Temps: Highs will be near or a little cooler than normal. Lows
will be warmer than normal.

Rain: It could be heavy. WPC has SLGT risk of excessive rainfall
Sat and Sun due to potential for repeated tstm development.

Sat eve/night could be quite active as sct tstms will be on-
going over the SE 1/3 of the CWA. Other storms could be moving in
from the W...and other storms could develop over the CWA as the
low-lvl jet ascends above the remnants of the weak front.

There are no dry periods in the fcst. There will be at least a
chance for tstms every day...the way it's currently looking. Some
chances will be better than others...but predictability is low
with tstm development tied to low-amplitude shortwave trofs. The
last 4 operational EC runs are outputting an average of 2" of rain
across the entire CWA over the next 10 days...with potential for
some areas E of Hwy 281 to receive as much as 4-6".

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday)
Issued at 1226 AM CDT Sat Sep 1 2018

Thunderstorms have developed in the western part of the area and
will likely be affecting the terminals in the next few hours.
There will be a little break between the morning convection and
more mainly during the evening hours.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

UPDATE...Pfannkuch
SHORT TERM...Kelley
LONG TERM...Kelley
AVIATION...JCB
Hazardous weather outlook, Aug 31, 7:36 PM CST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
836 PM CDT Fri Aug 31 2018

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
011200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
836 PM CDT Fri Aug 31 2018

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Overnight.

As the night wears on, at least isolated to scattered thunderstorm
activity will become increasingly likely within the outlook area.
While most of this activity will not be severe, there is a
Marginal Risk that a few storms could be, with the main hazards
being hail up to around ping pong ball size, and perhaps wind
gusts up to around 60 MPH.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

This looks to be a fairly active weather pattern, with at least
small chances for thunderstorms each day and night.

As for severe storm potential, most of the outlook area is in a
Marginal Risk of severe storms for Saturday afternoon and evening,
with primarily eastern portions of the area also under a Marginal
Risk for Sunday. Additional chances for severe storms are
possible, but it is too soon to confidently assess this potential
beyond Sunday.

In addition, heavy rainfall will be possible at times through the
next several days, including the Labor Day weekend, possibly
promoting localized flooding especially in low-lying areas.
Although amounts will certainly vary somewhat from one location
to another, the outlook area as a whole is expected to generally
receive between 2 and 5 inches over the course of the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will probably not be needed through tonight,
but any reports of possible hail or damaging winds would be
appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

In the hours before

Special weather statement, Aug 31, 10:15 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Hastings NE
1115 PM CDT FRI AUG 31 2018

KSZ005-017-010445-
Rooks KS-Phillips KS-
1115 PM CDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOKS AND PHILLIPS
COUNTIES UNTIL 1145 PM CDT...

At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Logan, or 12 miles southwest of Phillipsburg, moving northeast at 40
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Phillipsburg, Logan, Glade and Speed.

LAT...LON 3942 9959 3941 9960 3957 9960 3957 9963
      3971 9963 3991 9933 3963 9912
TIME...MOT...LOC 0415Z 232DEG 34KT 3963 9950

Mangels
Special weather statement, Aug 31, 10:41 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Hastings NE
1141 PM CDT FRI AUG 31 2018

NEZ060-072-010530-
Dawson NE-Gosper NE-
1141 PM CDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOSPER AND
SOUTHWESTERN DAWSON COUNTIES UNTIL 1230 AM CDT...

At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eustis, or 20 miles east of Curtis, moving northeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lexington, Elwood, Johnson Lake and Farnam.

LAT...LON 4088 9984 4063 9964 4054 9998 4070 9998
      4070 10022 4071 10022
TIME...MOT...LOC 0440Z 241DEG 17KT 4062 10012

Mangels
Special weather statement, Aug 31, 10:57 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Hastings NE
1157 PM CDT FRI AUG 31 2018

KSZ005-006-NEZ083-084-010545-
Phillips KS-Smith KS-Franklin NE-Harlan NE-
1157 PM CDT FRI AUG 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...NORTHEASTERN
PHILLIPS...FRANKLIN AND SOUTHEASTERN HARLAN COUNTIES UNTIL 1245 AM
CDT...

At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Woodruff to 9 miles south
of Harlan County Dam to 8 miles north of Kensington. Movement was
northeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Franklin, Campbell, Republican City, Upland, Naponee, Bloomington,
Riverton and Harlan County Dam.

LAT...LON 4031 9920 4033 9873 4002 9873 3980 9908
      3988 9920 3992 9946
TIME...MOT...LOC 0457Z 209DEG 32KT 3995 9931 3994 9917 3989 9908

Rossi
Special weather statement, Aug 31, 11:03 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Hastings NE
1203 AM CDT SAT SEP 1 2018

NEZ060-061-072-073-010545-
Buffalo NE-Phelps NE-Dawson NE-Gosper NE-
1203 AM CDT SAT SEP 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS...WESTERN
BUFFALO...NORTHEASTERN GOSPER AND EASTERN DAWSON COUNTIES UNTIL 1245
AM CDT...

At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lexington, Elm Creek, Overton, Odessa, Amherst, Sumner, Miller and
Eddyville.

LAT...LON 4088 9990 4105 9959 4105 9922 4070 9923
      4060 9966
TIME...MOT...LOC 0503Z 238DEG 31KT 4077 9978

Rossi
Special weather statement, Aug 31, 11:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Hastings NE
1221 AM CDT SAT SEP 1 2018

NEZ072-073-082-083-010600-
Phelps NE-Harlan NE-Gosper NE-Furnas NE-
1221 AM CDT SAT SEP 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...SOUTHEASTERN GOSPER...
EASTERN FURNAS AND NORTHWESTERN HARLAN COUNTIES UNTIL 100 AM CDT...

At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elwood to 9 miles north of Edison to
Arapahoe to 6 miles southwest of Hendley. Movement was northeast at
35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Holdrege, Arapahoe, Oxford, Bertrand, Beaver City, Loomis, Funk,
Stamford, Edison, Atlanta, Smithfield, Hendley and Hollinger.

LAT...LON 4030 9990 4041 9972 4058 9985 4063 9966
      4061 9965 4067 9940 4066 9938 4067 9933
      4066 9929 4066 9919 4047 9919 4018 9940
      4000 10002
TIME...MOT...LOC 0520Z 232DEG 30KT 4054 9984 4041 9974 4030 9992 4005
10002

Rossi

The radar

The Grand Island radar (KUEX), 80 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 5 heavy rain, 4 flash flood, 1 hail, 1 flood. Local standard time, as filed.

Hail, Phelps

When
September 1, 12:00 AM CST
Where
Phelps County, Holdrege
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.450, -99.370

Thunderstorm Wind, Kearney

When
September 1, 12:33 AM CST
Where
Kearney County, 2 mi NNE of Norman
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
40.507, -98.765

Thunderstorm Wind, Adams

When
September 1, 12:34 AM CST
Where
Adams County, (Hsi)hastings Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
40.600, -98.430

Thunderstorm Wind, Hall

When
September 1, 1:03 AM CST
Where
Hall County, (Gri)grand Is Rgnl A
Measured
50 kt (58 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
40.970, -98.320

Some tree damage was reported on the northeastern side of Grand Island. One large limb, approximately 1 foot in diameter, was downed.

Thunderstorm Wind, Hamilton

When
September 1, 1:23 AM CST
Where
Hamilton County, 4.84 mi N of Marquette
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Social Media
Coordinates
41.070, -98.000

Tree limbs were downed in the area.

Thunderstorm Wind, Merrick

When
September 1, 1:26 AM CST
Where
Merrick County, Central City
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
41.120, -98.000

Tree limbs were downed in the area.

Thunderstorm Wind, Hall

When
September 1, 2:17 AM CST
Where
Hall County, Doniphan
Measured
56 kt (64 mph) measured gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
40.770, -98.370

A gust of 64 MPH was measured by the employee's anemometer.

Heavy Rain, Adams

When
September 1, 6:00 AM CST to September 2, 6:00 AM CST
Where
Adams County, 6 mi SSW of Holstein
Reported by
Public
Coordinates
40.390, -98.694

A 24 hour rainfall total of 5 inches was reported, with the brunt of the rain falling between 5 PM CDT on the 1st and 4 AM CDT on the 2nd. Other area totals included 4.20 inches near Roseland and 3.62 inches and 3.20 inches in the Pauline area.

Heavy Rain, Kearney

When
September 1, 6:00 AM CST to September 2, 6:00 AM CST
Where
Kearney County, 7.39 mi SSE of Norman
Reported by
Public
Coordinates
40.380, -98.730

A 24 hour rainfall total of 4.80 inches was reported, with the brunt of the rain falling between 5 PM CDT on the 1st and 4 AM CDT on the 2nd.

Heavy Rain, Franklin

When
September 1, 6:00 AM CST to September 2, 6:00 AM CST
Where
Franklin County, 5 mi SE of Hildreth
Reported by
Public
Coordinates
40.279, -98.963

Twenty-four hour rainfall totals of 4.40 and 3.79 inches was reported in the Hildreth area, with the brunt of the rain falling between 5 PM CDT on the 1st and 4 AM CDT on the 2nd.

Heavy Rain, Clay

When
September 1, 6:00 AM CST to September 2, 6:00 AM CST
Where
Clay County, 5.95 mi WSW of Fairfield
Reported by
Public
Coordinates
40.410, -98.230

A 24 hour rainfall total of 4 inches was reported, with the brunt of the rain falling between 5 PM CDT on the 1st and 4 AM CDT on the 2nd. A total of 3.5 inches was also reported in the Lawrence area.

Heavy Rain, Webster

When
September 1, 6:00 AM CST to September 2, 6:00 AM CST
Where
Webster County, Blue Hill
Reported by
Public
Coordinates
40.330, -98.450

A 24 hour rainfall total of 3.71 inches was reported, with the brunt of the rain falling between 5 PM CDT on the 1st and 4 AM CDT on the 2nd.

Flood, Adams

When
September 2, 3:00 AM CST to September 3, 3:00 AM CST
Where
Adams County, 5.44 mi NE of Pauline to 5.27 mi NW of Holstein
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
40.481, -98.285

Heavy rain across the area, ranging anywhere from 3 to 6 inches, resulted in a few rural roads being washed out in the Holstein area. Flooding was also reported in the Crystal Lake State Recreation Area, and while the park was not closed, campers were encouraged to leave.

Flash Flood, Thayer

When
September 2, 9:00 PM CST to September 3, 2:00 AM CST
Where
Thayer County, 1.95 mi WNW of Bruning to 2.47 mi NNW of Davenport
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.351, -97.604

In addition to the rain that had fallen across the area on the 1st, radar estimation and measured amounts showed an additional 3 to 5 inches of rain falling across portions of the warned area the night of the 2nd. Much of this rain fell over a short period of time, resulting in water running over some area roads, including portions of Highway 4 between Carleton and Davenport.

Flash Flood, Nuckolls

When
September 2, 9:00 PM CST to September 3, 2:00 AM CST
Where
Nuckolls County, 8.47 mi N of Oak to 2.58 mi NNE of Angus
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.351, -97.821

In addition to the rain that had fallen across the area on the 1st, radar estimation and measured amounts showed an additional 3 to 5 inches of rain falling across portions of the warned area the night of the 2nd. Much of this rain fell over a short period of time, resulting in water running over some area roads, including portions of Highway 4 between Carleton and Davenport.

Flash Flood, Clay

When
September 2, 9:00 PM CST to September 3, 2:00 AM CST
Where
Clay County, 4.18 mi SE of Ong to 2.88 mi SSE of Edgar
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.351, -97.824

In addition to the rain that had fallen across the area on the 1st, radar estimation and measured amounts showed an additional 3 to 5 inches of rain falling across portions of the warned area the night of the 2nd. Much of this rain fell over a short period of time, resulting in water running over some area roads, including portions of Highway 4 between Carleton and Davenport.

Flash Flood, Fillmore

When
September 2, 9:00 PM CST to September 3, 2:00 AM CST
Where
Fillmore County, 7.28 mi SW of Shickley to 5.48 mi SSW of Strang
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.351, -97.824

In addition to the rain that had fallen across the area on the 1st, radar estimation and measured amounts showed an additional 3 to 5 inches of rain falling across portions of the warned area the night of the 2nd. Much of this rain fell over a short period of time, resulting in water running over some area roads, including portions of Highway 4 between Carleton and Davenport.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2018Every state in 2018This day in weather historyWarnings in Nebraska, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 778029, 778033, 778034, 778036, 778037, 778038, 778032, 778075, 778076, 778077, 778078, 778079, 778073, 778764, 778765, 778766, 778767.